Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 199, NWS Nashville, TN

June 21, 2000Clay County, Jackson County, Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2000, 7:48 PM CDT for Clay County, Jackson County, Overton County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2000, 7:48 PM CDT (00:48 UTC)
Expired
Jun 21, 2000, 8:30 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Clay County, TN, Jackson County, TN, Overton County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1311 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1311 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WUUS54 KOHX 220050
SVRBNA
TNC027-087-133-220130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CELINA
  NORTHERN JACKSON COUNTY IN TENNESSEE
  EXTREME NORTHWESTERN OVERTON COUNTY IN TENNESSEE

* UNTIL 830 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF CELINA...OR ABOUT 9 MILES
  NORTH OF GAINESBORO...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUTLERS LANDING AT 805 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jun 21, 2:30 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED JUN 21 2000

CURRENTLY...CONVECTION...WITH VERY LITTLE LIGHTNING...HAS AFFECTED
WHAT AMOUNTS TO BE THE SE HALF OF FA THIS AFTERNOON.  THIS IS
ASSOCIATED WITH PRE-FRONTAL TROF/OUTFLOW BOUNDARY WHICH MOVED ACROSS
THIS MORNING.  LATEST SURFACE ANLYSIS SHOWS WHAT REMAINS OF PREVIOUS
FRONT IS OVER WRN TN WITH A LO BETWEEN PAH AND BWG.  ATTENDANT RAIN/SHRA
FAIRLY PERVASIVE INTO SE AR.  TEMPS HAVE REACHED UPPER 80S IN SOME
LOCALES...SUCH AS HERE AT WFO.

FORECAST...ALL MODELS SIMILAR IN FORECASTING RAIN TONITE ALTHO
SHOULD BEGIN TO SLACKEN FROM NW EARLY.  VORT MAX WRN KY TODAY GIVES
WAY TO STRONGER ONE NEAR LIT TONITE...WHICH MOVES TO NEAR TUP BY 12Z
THU...AND THEN DIVES ESE.  BEST CHANCES OF RAIN WILL THEREFORE BE
OVER S-SE...WITH DRYING TAKING PLACE FROM NW TOMORROW AFTER A MOSTLY
CLOUDY START.  SOMEWHAT LESS MUGGY WEATHER WILL FOLLOW...BUT DAYTIME
TEMPS WILL STILL SOAR....UGH

AS FOR TEMPS...AM IN AGRREMENT WITH NGM MOS FOR MOST PART.

BNA BU 71/92/68/95 5101
CSV BU 66/85/60/89 5301

.BNA...NONE.

MAG

In the hours before

Local storm report, Jun 21, 6:29 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
629 PM CDT WED JUN 21 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    2 E DECHERD               TN   ?? MPH TSTM WIND GUST
06/21/00   FRANKLIN                       TOP OF BARN BLOWN OFF
                                          TREES UPROOTED POWER LINES
                                          DOWN ;

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:42 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Trousdale3 hr
Jun 21, 8:52 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Smith, Trousdale3 hr
Jun 21, 11:47 PM CDTSevere Thunderstorm WarningOHXCoffee, Franklin, Grundy43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.